MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Fracture (1260); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The shaft was kinked at the nosecone.There was multiple buckling in the shaft approximately 53 to 54cm and 63 to 65cm from the marker band.The stent was not returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties and stent fracture occurred.A 6 x 200 x 130 innova¿ stent was used for a peripheral stenting procedure.The target lesion was very calcified and 100% stenosed.Following pre-dilation, the stent was advanced and deployment initiated.Half way through deployment using the thumb wheel, the stent became stuck.The physician used a lot of force in an attempt to get the thumb wheel to work but this was not successful.The physician then pulled the stent back; however, the stent began to elongate and eventually fracture.A portion of the stent was left in the patient.This was retrieved and the procedure was completed.There were no further patient complications and the patient is fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6429889
Report Number2134265-2017-02315
Device Sequence Number42040
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191031(10)19905446
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number19905446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 TERUMO GLIDE WIRE; 6FR ANSELL SHEATH
Outcome Attributed to Adverse Event Required Intervention;